Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 61, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2013, 10:02 AM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2013, 10:02 AM CDT (15:02 UTC)
- Expired
- Aug 22, 2013, 10:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 13 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 10:22 AM CDT | TSTM WND DMG | 2 S Dousman, WI | TREE DOWN. |
| Aug 22, 10:23 AM CDT | TSTM WND DMG | Nashotah, WI | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
398
WUUS53 KMKX 221502
SVRMKX
WIC055-133-221545-
/O.NEW.KMKX.SV.W.0061.130822T1502Z-130822T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 AM CDT THU AUG 22 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 1045 AM CDT
* AT 957 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
JOHNSON CREEK...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OKAUCHEE LAKE...DELAFIELD...HARTLAND...WALES...DOWNTOWN WAUKESHA...
PEWAUKEE...MUKWONAGO...DOUSMAN...LAPHAM PEAK STATE PARK...NORTH
PRAIRIE...WAUKESHA AIRPORT...BIG BEND...ROME...SULLIVAN...LAC LA
BELLE...OCONOMOWOC...NWS SULLIVAN/MILWAUKEE...OCONOMOWOC LAKE...
STONE BANK AND NASHOTAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4284 8819 4284 8831 4298 8878 4317 8872
4312 8813
TIME...MOT...LOC 1502Z 286DEG 22KT 4306 8863
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
767
WWUS53 KMKX 221517
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1017 AM CDT THU AUG 22 2013
WIC055-133-221545-
/O.CON.KMKX.SV.W.0061.000000T0000Z-130822T1545Z/
JEFFERSON WI-WAUKESHA WI-
1017 AM CDT THU AUG 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAUKESHA AND
EAST CENTRAL JEFFERSON COUNTIES UNTIL 1045 AM CDT...
AT 1017 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
DOUSMAN...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAPHAM PEAK STATE PARK AND DELAFIELD AROUND 1025 AM CDT.
WALES AND NORTH PRAIRIE AROUND 1030 AM CDT.
DOWNTOWN WAUKESHA AND WAUKESHA AIRPORT AROUND 1045 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAPHAM PEAK ST PARK...GENESEE
AND GENESEE DEPOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4284 8819 4284 8831 4298 8878 4317 8872
4312 8813
TIME...MOT...LOC 1517Z 286DEG 22KT 4302 8849
HAIL...1.00IN
WIND...60MPH
$$
KAPELA407
WWUS53 KMKX 221530
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 AM CDT THU AUG 22 2013
WIC055-133-221545-
/O.CON.KMKX.SV.W.0061.000000T0000Z-130822T1545Z/
JEFFERSON WI-WAUKESHA WI-
1030 AM CDT THU AUG 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAUKESHA AND
EAST CENTRAL JEFFERSON COUNTIES UNTIL 1045 AM CDT...
AT 1030 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PRAIRIE...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BIG BEND AROUND 1040 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4284 8819 4284 8832 4295 8869 4317 8865
4312 8813
TIME...MOT...LOC 1530Z 291DEG 30KT 4293 8827
HAIL...1.00IN
WIND...60MPH
$$
KAPELA717
WWUS53 KMKX 221535
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1035 AM CDT THU AUG 22 2013
WIC055-221545-
/O.CAN.KMKX.SV.W.0061.000000T0000Z-130822T1545Z/
JEFFERSON WI-
1035 AM CDT THU AUG 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4284 8819 4284 8833 4286 8840 4287 8841
4314 8831 4312 8813
TIME...MOT...LOC 1535Z 294DEG 42KT 4290 8819
$$
WIC133-221545-
/O.CON.KMKX.SV.W.0061.000000T0000Z-130822T1545Z/
WAUKESHA WI-
1035 AM CDT THU AUG 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WAUKESHA COUNTY UNTIL 1045 AM CDT...
AT 1035 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG BEND...
AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
WAUKESHA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4284 8819 4284 8833 4286 8840 4287 8841
4314 8831 4312 8813
TIME...MOT...LOC 1535Z 294DEG 42KT 4290 8819
HAIL...1.00IN
WIND...60MPH
$$
KAPELA292
WWUS53 KMKX 221543
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1043 AM CDT THU AUG 22 2013
WIC133-221552-
/O.EXP.KMKX.SV.W.0061.000000T0000Z-130822T1545Z/
WAUKESHA WI-
1043 AM CDT THU AUG 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAUKESHA COUNTY WILL
EXPIRE AT 1045 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH SCATTERED
THUNDERSTORMS IN WAUKESHA COUNTY UNTIL ABOUT NOON.
LAT...LON 4284 8819 4284 8833 4286 8840 4287 8841
4314 8831 4312 8813
TIME...MOT...LOC 1542Z 294DEG 42KT 4286 8809
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:31 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Aug 22, 3:31 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CDT THU AUG 22 2013 .TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH MAIN MID/UPPER JET EXTENDS ACROSS SOUTHERN CANADA WITH A LOW AMPLITUDE TROUGH SAGGING SOUTH ACROSS THE NORTHERN GREAT LAKES. SOME WEAK TO MODERATE UPPER DIVERGENCE ACROSS MUCH OF SOUTHERN WISCONSIN THIS MORNING IN THE RIGHT ENTRANCE REGION OF THE JET. THIS RESULTS IN MODERATE 700 MB UPWARD MOTION ACROSS SOUTHERN WISCONSIN INTO MID MORNING. 700 MB FLOW HAS BECOME WEST/NORTHWEST WITH THE JET MAX MOVING ACROSS THE U.P. THIS MORNING. LITTLE IN THE WAY OF ANY CONVERGENCE. 850 MB DEWPOINTS REMAIN HIGH 14.5 CELSIUS ACROSS FAR SOUTHERN WISCONSIN BEFORE DRYING FROM THE NORTH BY NOON. WITH THE SURFACE BOUNDARY CLOSE TO THE WISCONSIN/ILLINOIS BORDER SURFACE DEW POINTS ALSO REMAIN RATHER HIGH...ESPECIALLY IN THE FAR SOUTH INTO THE EARLY AFTERNOON. FORECAST SOUNDINGS SHOW SOME ELEVATED CAPE THIS MORNING...BUT ENOUGH DRYING ABOVE 5 THSD FT TO QUESTION ANY SHOWER/THUNDERSTORM POTENTIAL. WITH HEATING...00Z NAM SOUNDINGS HAVE AROUND 1200 J/KG EXCEPT NEAR LAKE MICHIGAN WHERE MORE EAST WINDS WILL BRING MORE STABLE LOW LEVEL CONDITIONS. HOWEVER EVEN WITH SOME POTENTIAL INSTABILITY...NO LIFTING MECHANISMS TO KEY ON SO SHOWER/THUNDERSTORM POTENTIAL WOULD BE MINIMAL. THERE WILL BE FOG POTENTIAL LATE TONIGHT WITH THE SURFACE HIGH MOVING ACROSS THE WESTERN GREAT LAKES. WITH DEW POINTS DROPPING... FOG POTENTIAL WOULD BE MAINLY IN THE RIVER VALLEYS AND LOW AREAS AND BE MAINLY GROUND FOG. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH HIGH PRESSURE CENTERED OVER MICHIGAN WILL BRING A VERY PLEASANT DAY TO SOUTHERN WISCONSIN FRIDAY. EXPECT MOSTLY SUNNY SKIES AND NEAR NORMAL TEMPS. MODELS STILL DEPICT A WEAK SHORTWAVE IN THE AREA SATURDAY INTO SATURDAY NIGHT...BUT STILL LOOKS DRY FOR SOUTHERN WISCONSIN. TEMPS WILL BEGIN TO WARM A BIT...AS AN UPPER RIDGE BUILDS INTO THE AREA. .SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH DRY WEATHER WILL LIKELY CONTINUE SUNDAY WITH THE AXIS OF THE UPPER RIDGE MOVING OVERHEAD. WILL SEE TEMPS CLIMB MORE UNDER THE RIDGE...WITH HIGHS LIKELY HITTING 90 MOST PLACES. MONDAY AND TUESDAY ARE LOOKING PRETTY TOASTY...WITH MODELS IN PRETTY GOOD AGREEMENT IN KEEPING THE RIDGE IN PLACE. WITH 925 MB TEMPS CLIMBING TO THE 27-29C RANGE...COULD SEE HIGHS INTO THE MID 90S BY TUESDAY. COULD SEE A FEW SHOWERS/STORMS MONDAY AND/OR TUESDAY AS A WEAK WAVE OR TWO RIDGE ALONG THE NORTHERN PERIPHERY OF THE RIDGE. LOOKS PRETTY DRY OVERALL THOUGH...SO KEPT POPS LOW AND CONFINED MAINLY TO THE NORTHERN HALF OF THE FORECAST AREA. WENT WITH SOMEWHAT COOLER TEMPS WEDNESDAY...AS THE GFS CONTINUES TO SUGGEST A BACKDOOR COLD FRONT. THE PREVIOUS ECMWF WAS ALSO SHOWING THIS...BUT THE 00Z RUN HAS NOW BACKED OFF...ONLY REALLY COOLING THE NORTHEAST A BIT IN THE AFTERNOON. COULD BE ANOTHER DAY IN THE 90S IF THAT VERIFIES. TAKING A PEEK AHEAD...THE ECMWF AND GFS MAINTAIN THE UPPER RIDGE THROUGH AT LEAST FRIDAY...SO THE HOT TEMPS MAY CONTINUE THROUGH THE REMAINDER OF THE WEEK. && .AVIATION/12Z TAFS/... PATCHY IFR CIGS/FOG MAINLY IN RIVER VALLEYS EARLY THIS MORNING IN ANY CLEARING AREAS. SOME AREAS OF MVFR HAZE/FOG AROUND SUNRISE AND PATCHY SCT-BKN IFR CIGS ALSO POSSIBLE. THEN VFR CONDITIONS EXPECTED TODAY WITH SOME SCATTERED SHOWERS POSSIBLE MAINLY THIS MORNING...IN AREAS SOUTH OF MADISON AND MILWAUKEE NEAR A COLD FRONT THAT WILL PUSH SOUTH INTO NORTHERN ILLINOIS. SCATTERED AFTERNOON CUMULUS EXPECTED LATE THIS MORNING AND AFTERNOON BEFORE WITH A FEW TCU POSSIBLE EXCEPT NEAR LAKE MICHIGAN. IFR/LIFR IN FOG MAINLY IN RIVER VALLEYS AND LOW AREAS AS SURFACE HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES. && .MARINE... EAST/SOUTHEAST WINDS BEHIND DEPARTING THUNDERSTORMS OVER THE SOUTHERN TIP OF LAKE MICHIGAN HAVE CAUSED WINDS/WAVES TO BRIEFLY RISE EARLY THIS MORNING. EAST/NORTHEAST WINDS WILL CONTINUE AND COULD CAUSE WAVES TO APPROACH SMALL CRAFT ADVISORY CONDITIONS BY THIS EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...HENTZ FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, Aug 22, 8:19 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 819 AM CDT THU AUG 22 2013 WIZ046-047-051-052-056>060-062>072-231330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 819 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL EXIT SOUTHERN WISCONSIN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN WISCONSIN IN THE VICINITY OF THE FRONT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX READINGS ARE EXPECTED TO REACH THE LOWER 90S TO NEAR 100 DEGREE RANGE DURING THE DAYS FROM SUNDAY THROUGH WEDNESDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY..ESPECIALLY TOWARD THE FOND DU LAC AND SHEBOYGAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-231330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 819 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AS WINDS BECOME NORTHEAST...WAVES MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY MAINLY NORTH OF MILWAUKEE. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Aug 22, 5:16 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 516 AM CDT THU AUG 22 2013 WIZ067-068-221045- GREEN-LAFAYETTE- 516 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM APPROACHING GREEN COUNTY... AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF MONROE...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MONROE AND MONROE AIRPORT BY 545 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
Special weather statement, Aug 22, 7:26 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 726 AM CDT THU AUG 22 2013 WIZ056-062-067-221330- IOWA-LAFAYETTE-SAUK- 726 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORMS MOVING ACROSS LAFAYETTE...IOWA AND SAUK COUNTIES... AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF DODGEVILLE TO 32 MILES WEST OF DARLINGTON...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BLACKHAWK LAKE RECREATION AREA AND BELMONT BY 750 AM CDT... MINERAL POINT AIRPORT AND SHULLSBURG BY 800 AM CDT... LONE ROCK AIRPORT AND GOVERNOR DODGE STATE PARK BY 805 AM CDT... DARLINGTON BY 810 AM CDT... SPRING GREEN BY 815 AM CDT... YELLOWSTONE LAKE STATE PARK BY 820 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HENTZ
Special weather statement, Aug 22, 8:15 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 815 AM CDT THU AUG 22 2013 WIZ056-057-062-063-067-068-221400- COLUMBIA-DANE-GREEN-IOWA-LAFAYETTE-SAUK- 815 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM MOVING ACROSS DANE AND GREEN COUNTIES... AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF SAUK CITY TO 9 MILES SOUTHEAST OF DARLINGTON...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MAZOMANIE AND BLANCHARDVILLE BY 820 AM CDT... MOUNT HOREB AND BLACK EARTH BY 825 AM CDT... CROSS PLAINS BY 830 AM CDT... MONROE AIRPORT AND NEW GLARUS BY 835 AM CDT... VERONA AND MIDDLETON BY 840 AM CDT... WAUNAKEE AND SHOREWOOD HILLS BY 845 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HENTZ
Special weather statement, Aug 22, 8:49 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 AM CDT THU AUG 22 2013 WIZ056>058-062>064-068-069-221445- COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-ROCK-SAUK- 849 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM MOVING INTO JEFFERSON AND ROCK COUNTIES... AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRAIRIE DU SAC TO 5 MILES SOUTH OF VERONA TO 13 MILES SOUTH OF BRODHEAD...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. SOME MINOR URBAN FLOODING IS POSSIBLE IN THE MADISON AREA. * THUNDERSTORMS WILL BE NEAR... WAUNAKEE BY 855 AM CDT... MADISON BY 900 AM CDT... DE FOREST AND MADISON TRUAX AIRPORT BY 905 AM CDT... JANESVILLE AIRPORT AND SUN PRAIRIE BY 915 AM CDT... MILTON AND DEERFIELD BY 925 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HENTZ
Special weather statement, Aug 22, 9:38 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 AM CDT THU AUG 22 2013 WIZ056>059-062>065-067>072-221530- COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-RACINE- ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA- 938 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM MOVING INTO SOUTHEAST WISCONSIN... AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LAKE WISCONSIN TO 5 MILES NORTHEAST OF JEFFERSON TO 19 MILES SOUTHEAST OF BELOIT...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH SOME OF THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WALWORTH AND PALMYRA BY 945 AM CDT... WATERTOWN AIRPORT AND WILLIAMS BAY BY 950 AM CDT... WATERTOWN AND FALL RIVER BY 955 AM CDT... LAPHAM PEAK STATE PARK AND WALES BY 1000 AM CDT... POTTER LAKE AND PELL LAKE BY 1005 AM CDT... BURLINGTON AIRPORT AND DOWNTOWN WAUKESHA BY 1010 AM CDT... WAUKESHA AIRPORT AND WIND LAKE BY 1015 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MBK
Special weather statement, Aug 22, 9:47 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 947 AM CDT THU AUG 22 2013 WIZ058-063-064-221545- DANE-DODGE-JEFFERSON- 947 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM MOVING ACROSS JEFFERSON COUNTY... AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF LAKE MILLS...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... JOHNSON CREEK BY 1000 AM CDT... WATERTOWN AIRPORT BY 1005 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Waukesha | 31 min |
| Aug 21, 8:59 PM CDT | Special Marine Warning | MKX | 61 min | |
| Aug 22, 9:09 AM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 36 min |
| Aug 22, 10:23 AM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 22, 11:00 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Waukesha | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.